Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hello5

Abnormal liver results

Derm appointment tommorrow. She called and told me to stop taking the drug because my liver results were not good. I'm so down right now. I'm exactly half way through the treatment and it was just beginning to work. I don't know what to do, just when I was beating acne, this crap happens.

Can anyone tell me if liver function returns to normal, and if so, how long does it take?

Share this post


Link to post
Share on other sites
Derm appointment tommorrow. She called and told me to stop taking the drug because my liver results were not good. I'm so down right now. I'm exactly half way through the treatment and it was just beginning to work. I don't know what to do, just when I was beating acne, this crap happens.

Can anyone tell me if liver function returns to normal, and if so, how long does it take?

I'm so sorry to hear that news.

While using another acne product, I was called in to hear that my liver enzymes were elevated in a big way. That was the end of February. I just saw my doctor yesterday again. We have been doing blood work on a pretty regular basis to monitor the problem. Yesterday I found out that everything is ALMOST back to normal.

So for me, it took over four months to get to where it is today.

Did she give you any other alternatives now that you have to stop using it?

I truly empathize with you, because I've waited for four months to get everything back to 'normal' with the liver, and today is the FIRST DAY I start accutane.

Please keep us posted. You're in my thoughts.

Nali

Share this post


Link to post
Share on other sites

It will return to normal. But take milk thistle to reduce stress on the liver. This will probably lower the liver value and protect and improve its function. 175 mg 3 times a day.

Share this post


Link to post
Share on other sites

ANY supplement is a medication and thus may adversely effect liver function tests. Always check with your doctor prior to starting any treatment, even 'herbal' ones.

Basic Liver health information and diet tips. Start there.

If you are exercising heavily, STOP. Byproducts of muscle destruction that occur during strenuous exercise show up as elevated liver enzymes. Tylenol (acetaminophen) and other such meds can increase liver enzymes. STOP drinking any alcohol, even that found in small amounts in things like cough preparations or vitamin preparations. If you're taking a multivitamin, STOP taking it.

GENTLE exercise is fine and encouraged, but anything that will tear muscles (weight lifting, running, etc) is not good.

Share this post


Link to post
Share on other sites

She said she might give me topicals but I have no interest in taking them. I have used them for years with zero success. I just hope my liver returns to normal quickly, I do not want to start the whole course again. How long of a break would I be able to take? If I miss a week or two, would I have to start the whole treatment again???

Thanks for the support so far by the way. I feel pretty low right now.

Share this post


Link to post
Share on other sites

Mine were elevated pretty high before starting, and I had another test done 6 days later and everything was back to normal.

I'm sorry this happened to you, that definitely can't be fun to go through. I finally started yesterday, and I forgot that I can have problems like these along the way. Keep your head up, talk to your doctor about other options.

Share this post


Link to post
Share on other sites

Thanks!

Its very disheartening. At the minute I feel like I've been condemned to live with acne forever. I have tried almost every other kind of treatment so I dont see how I will find a solution to this. I wish I could keep taking them anyway and just take a chance that my liver will be ok.

Does anyone know what the danger is?

I'm just curious, there is no chance of the derm letting me take tane while the liver is abnormal.

Share this post


Link to post
Share on other sites

Also, how long of a break can I take from tane before having to start the treatment again?

I presume a few days wouldn't matter, but how about a few weeks?

Share this post


Link to post
Share on other sites
ANY supplement is a medication and thus may adversely effect liver function tests. Always check with your doctor prior to starting any treatment, even 'herbal' ones.

Basic Liver health information and diet tips. Start there.

If you are exercising heavily, STOP. Byproducts of muscle destruction that occur during strenuous exercise show up as elevated liver enzymes. Tylenol (acetaminophen) and other such meds can increase liver enzymes. STOP drinking any alcohol, even that found in small amounts in things like cough preparations or vitamin preparations. If you're taking a multivitamin, STOP taking it.

GENTLE exercise is fine and encouraged, but anything that will tear muscles (weight lifting, running, etc) is not good.

Every time you post stuff like this, you become my hero (pre-med student here)... XD

Anyhow, hello5, you definitely don't want to gamble with the chance of damaging your liver. From textbooks all the way to personal and friends' experiences, a damaged liver can cause you much more agony than acne. With a damaged liver, you can't eat certain foods (with fat), you're always at risk for complications into bigger diseases, jaundice, etc... all this nasty stuff.

So, as much as I can understand how disheartening it must be to temporary discontinue your medication, always look at the long run of things. Keeping your liver healthy is much more important to you than clearing your skin.

Share this post


Link to post
Share on other sites

Thanks for that last post, its good advice. Sometimes its hard to see past the acne. I just dont know if I can face into starting a full treatment again, even at a lower dose.

Share this post


Link to post
Share on other sites

Just to update.

Went to the derm today. I have to wait 4 weeks and get another blood test then.

No 'tane, no alcohol, no antibiotics.

She wants my liver to return to normal. If it is ok in a month, she will restart me at a lower dose. My cumulative dose won't be affected.

However, if I have to wait a few months for the liver to return to pre-tane levels, then I will have to restart the treatment at a low dose.

I don't know if I will go through it all again.

I asked her what other options are there if she cannot put me back on tane. She just said ''we'll cross that bridge when we come to it'' which doesn't fill me with confidence.

Are there really any alternatives to tane...?

Share this post


Link to post
Share on other sites

Hello I just finished 19 weeks on claravis and during the 2 month my liver zymes were elevated a bit. If you are taking over the counter anything it can effect your liver while on tane. Of course no beer/wine/liquer.

Include B vitamin complex along with coromega fish oil packets and stay faithful add vitamin c 1000 mg 3 times a day all of this.

Share this post


Link to post
Share on other sites

What are peoples opinions on milk thistle?

Would it be wise to take it to help get my liver enzymes down before the next meeting?

Or should I let nature take its course...?

Share this post


Link to post
Share on other sites

My brother had abnormal liver results around half way through his treatment. The doc says I should get it but I really don't know if I want to considering the side effects.

Share this post


Link to post
Share on other sites

Crtical Impact, did your bros liver go back to normal? Was he allowed to finish his course of tane?

Thanks!

Share this post


Link to post
Share on other sites
What are peoples opinions on milk thistle?

Would it be wise to take it to help get my liver enzymes down before the next meeting?

Or should I let nature take its course...?

Basic Liver health information and diet tips. Start there. Read that! It will really help.

And...like I mentioned, please talk to your doctor before taking ANY supplement.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×